Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 35, NWS Memphis, TN

March 31, 20165 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2016, 3:25 PM CDT for 5 counties in Tennessee. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2016, 3:25 PM CDT (20:25 UTC)
Expired
Mar 31, 2016, 4:15 PM CDT
In force
50 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, McNairy County, TN

The radar

The Ft Campbell radar (KHPX), 152 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 3:29 PM CDTHAIL 1.75Reagan, TNGOLF BALL SIZED HAIL IN REAGAN, TENNESSEE
Mar 31, 3:33 PM CDTTSTM WND DMG3 E Jacks Creek, TNSTURCTURAL DAMAGE AND TREES DOWN IN THE ROBY COMMUNITY. ALONG WITH PEA SIZE HAIL.
Mar 31, 3:39 PM CDTFUNNEL CLOUDReagan, TNFUNNEL CLOUD REPORTED IN THE REAGAN AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 10:58 AM CDTSevere Thunderstorm WatchSPC5 hr
Mar 31, 2:35 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 673 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
673 m²/s²
0-3 km storm-relative helicity
836 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

733 
WUUS54 KMEG 312025
SVRMEG
TNC023-039-071-077-109-312115-
/O.NEW.KMEG.SV.W.0035.160331T2025Z-160331T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
325 PM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CHESTER COUNTY IN WEST TENNESSEE...
  HENDERSON COUNTY IN WEST TENNESSEE...
  NORTHERN HARDIN COUNTY IN WEST TENNESSEE...
  NORTHEASTERN MCNAIRY COUNTY IN WEST TENNESSEE...
  DECATUR COUNTY IN WEST TENNESSEE...

* UNTIL 415 PM CDT

* AT 325 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER REAGAN...OR
  9 MILES SOUTH OF LEXINGTON...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LEXINGTON...NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE
  PARK...PARSONS...DECATURVILLE...SARDIS...REAGAN...JACKS CREEK...
  DARDEN...PARKERS CROSSROADS...MONTGOMERY...SCOTTS HILL...
  SALTILLO...MILLEDGEVILLE...ENVILLE...CHESTERFIELD...BATH SPRINGS...
  TIMBERLAKE...BUSSELTOWN AND LICK SKILLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A STORM SHELTER
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TENNESSEE.

LAT...LON 3539 8798 3539 8803 3535 8801 3530 8802
      3529 8798 3527 8798 3538 8859 3560 8845
      3576 8845 3582 8803 3581 8803 3582 8797
      3576 8799 3572 8803 3566 8802 3562 8804
      3551 8797 3545 8804 3542 8803 3541 8797
TIME...MOT...LOC 2025Z 269DEG 40KT 3551 8839 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
021 
WWUS54 KMEG 312112
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
412 PM CDT THU MAR 31 2016

TNC023-039-071-077-109-312122-
/O.EXP.KMEG.SV.W.0035.000000T0000Z-160331T2115Z/
CHESTER TN-HENDERSON TN-HARDIN TN-MCNAIRY TN-DECATUR TN-
412 PM CDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHESTER...
HENDERSON...NORTHERN HARDIN...NORTHEASTERN MCNAIRY AND DECATUR
COUNTIES WILL EXPIRE AT 415 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
TENNESSEE.

LAT...LON 3539 8798 3539 8803 3535 8801 3530 8802
      3529 8798 3527 8798 3538 8859 3560 8845
      3576 8845 3582 8803 3581 8803 3582 8797
      3576 8799 3572 8803 3566 8802 3562 8804
      3551 8797 3545 8804 3542 8803 3541 8797
TIME...MOT...LOC 2110Z 269DEG 40KT 3551 8839 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:09 PM CDT, 16 minutes earlier.

Area forecast discussion, Mar 31, 3:09 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
309 PM CDT THU MAR 31 2016

.DISCUSSION...

SKIES ARE CLOUDY OVER PORTIONS OF WEST TENNESSEE WHILE SKIES ARE
PARTLY TO MOSTLY SUNNY OVER THE REMAINDER OF THE FORECAST AREA.
TEMPERATURES RANGE FROM THE MID 60S TO UPPER 70S. CURRENTLY STRONG
TO SEVERE THUNDERSTORMS ARE MOVING ACROSS PORTIONS OF WEST
TENNESSEE WITH A FEW ISOLATED THUNDERSTORMS MOVING OVER PARTS OF
NORTH MISSISSIPPI. A NEW TORNADO WATCH HAS BEEN ISSUED TO COVER
ALL OF NORTH MISSISSIPPI AND PORTIONS OF SOUTHWEST TENNESSEE. THE
SEVERE THUNDERSTORM WATCH WHICH COVERS AREAS NORTH OF THE TORNADO
WATCH WILL EXPIRE AT 4 PM. THERE REMAINS SOME THREAT OF LOCALLY
HEAVY RAINFALL WITH THESE STORMS SO WILL KEEP FLASH FLOOD WATCH
GOING UNTIL 7 PM.

A COLD FRONT CURRENTLY EXTENDS FROM NORTHEAST ILLINOIS THROUGH
SOUTHEAST MISSOURI AND INTO FAR EAST TEXAS. AS THE FRONT MOVES
EAST TONIGHT...MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ESPECIALLY OVER NORTH MISSISSIPPI. AS THE COLD FRONT MOVES INTO
THE AREA COOLER AND DRIER AIR WILL START TO MOVE INTO THE WESTERN
SECTIONS OF THE FORECAST AREA. TEMPERATURES WILL BE AT OR SLIGHT
ABOVE NORMAL TONIGHT WITH LOWS FRIDAY MORNING FROM THE UPPER 40S
TO MID 50S.

THE COLD FRONT SHOULD BE OUT OF THE FORECAST AREA BY FRIDAY
MORNING. THIS WILL BRING AN END TO THE THUNDERSTORMS. TEMPERATURES
WILL BE COOLER ON FRIDAY AND TODAY WITH HIGHS IN THE MID 60S TO
LOWER 70S. HIGH PRESSURE WILL MOVE INTO THE SOUTHERN PLAINS FRIDAY
NIGHT KEEPING DRY WEATHER WITH TEMPERATURES IN THE LOW TO MID 40S.
DRY WEATHER AND BELOW NORMAL TEMPERATURES WILL CONTINUE INTO
SATURDAY WITH HIGHS IN THE LOW TO MID 60S. SATURDAY NIGHT WILL BE
THE COOLEST NIGHT AS THE SURFACE HIGH SETTLES OVER THE REGION.
LOWS SUNDAY MORNING MAY REACH THE MID TO UPPER 30S OVER PORTIONS
OF WEST TENNESSEE.

WINDS SHOULD START TO SHIFT TO THE SOUTH ON SUNDAY AS THE SURFACE
HIGH MOVES EAST OF THE REGION. THIS WILL BRING WARMER AIR INTO THE
FORECAST AREA STARTING SUNDAY AND CONTINUING INTO MONDAY. BY
MONDAY NIGHT...A COLD FRONT WILL DROP SOUTH FROM THE OHIO VALLEY
AND MID MISSISSIPPI VALLEY AND INTO THE FORECAST AREA. IT APPEARS
THAT MOISTURE WILL BE LIMITED AHEAD OF THE FRONT SO NO RAIN IS
EXPECTED.

THE COLD FRONT WILL BE THROUGH THE REGION ON TUESDAY WITH HIGH
PRESSURE BUILDING INTO THE GREAT LAKES REGION. TEMPERATURES WILL
BE COOLER ON TUESDAY BEHIND THE FRONT WITH HIGHS MAINLY IN THE
60S.

ANOTHER COLD FRONT WILL MOVE INTO THE SOUTHERN PLAINS ON WEDNESDAY
AND MOVE THROUGH THE FORECAST AREA WEDNESDAY NIGHT AND NEXT
THURSDAY MORNING. SHOWERS ARE EXPECTED TO DEVELOP AHEAD OF THIS
FRONT WHICH WILL MOVE THROUGH THE FORECAST AREA WEDNESDAY...
WEDNESDAY NIGHT AND THURSDAY.

ARS

&&

.AVIATION...18Z TAF SET

SHOWERS AND THUNDERSTORMS HAVE LIKELY COME TO AN END AT JBR FOR
THIS TAF CYCLE. VFR CONDITIONS ARE EXPECTED WITH WINDS SHIFTING
FROM THE NORTHWEST 10-20KT.

STORMS ARE STILL EXPECTED THIS AFTERNOON THROUGH EARLY EVENING AT
MKL...MEM AND TUP. LOW CLOUDS HAVE BEEN SLOW TO DISSIPATE TODAY.
SOUTH WINDS CONTINUE AHEAD OF THE THUNDERSTORMS...GENERALLY
10-15KT WITH GUSTS TO 25KT. PREVAILING CIGS WILL BE MVFR.

FOR NOW IT LOOKS LIKE MEM WILL HAVE THE GREATEST THREAT OF
THUNDERSTORMS FROM 20-22Z...MKL FROM 21-24Z...AND TUP 22-02Z.
TEMPORARY IFR CIGS/VSBYS CAN BE EXPECTED IN STRONGER THUNDERSTORMS
ALONG WITH STRONG WIND GUSTS.

SKIES WILL SCATTER OUT AGAIN OVERNIGHT WITH VFR CONDITIONS AND A
RETURN TO NORTHWEST WINDS. VFR CONDITIONS WILL CONTINUE TOMORROW.

30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-LEE
     AR-PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CHESTER-
     DECATUR-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-MADISON-
     MCNAIRY-SHELBY-TIPTON.

&&
Hazardous weather outlook, Mar 31, 4:58 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
458 AM CDT THU MAR 31 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-011200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
458 AM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EARLY
AFTERNOON HOURS ON THURSDAY...LASTING THROUGH MUCH OF THE EVENING.
LARGE AND DAMAGING HAIL...UP TO BASEBALL SIZE...IS POSSIBLE WITH
THE MOST INTENSE THUNDERSTORMS. TORNADOES AND DAMAGING WINDS WILL
ALSO BE POSSIBLE...ESPECIALLY DURING THE LATE AFTERNOON HOURS
ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. LOCALLY
HEAVY RAINFALL COULD OCCUR WITH ANY THUNDERSTORM AND A FLASH FLOOD
WATCH REMAINS IN EFFECT THRUGH THURSDAY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON THURSDAY.

In the hours before

Special weather statement, Mar 31, 3:00 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT THU MAR 31 2016

MSZ002>004-TNZ089>091-312030-
BENTON MS-TIPPAH MS-MARSHALL MS-FAYETTE TN-HARDEMAN TN-MCNAIRY TN-
300 PM CDT THU MAR 31 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...

NORTHERN BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTH CENTRAL MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHEASTERN FAYETTE COUNTY IN WEST TENNESSEE...
SOUTHERN HARDEMAN COUNTY IN WEST TENNESSEE...
WESTERN MCNAIRY COUNTY IN WEST TENNESSEE...

AT 300 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING DIME SIZE
HAIL OR LARGER AND WINDS AT LEAST 50 MPH WAS LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF LAGRANGE TO NEAR SLAYDEN...AND
MOVING EAST AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHERN BENTON...NORTHWESTERN TIPPAH...NORTH CENTRAL
MARSHALL...SOUTHEASTERN FAYETTE...SOUTHERN HARDEMAN AND WESTERN
MCNAIRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3519 8878 3499 8899 3499 8946 3520 8926
TIME...MOT...LOC 2000Z 285DEG 15KT 3518 8916 3500 8938
Special weather statement, Mar 31, 3:01 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT THU MAR 31 2016

TNZ049-050-088>090-312030-
FAYETTE TN-TIPTON TN-HARDEMAN TN-HAYWOOD TN-SHELBY TN-
301 PM CDT THU MAR 31 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...

NORTHERN FAYETTE COUNTY IN WEST TENNESSEE...
SOUTHEASTERN TIPTON COUNTY IN WEST TENNESSEE...
NORTHWESTERN HARDEMAN COUNTY IN WEST TENNESSEE...
SOUTHERN HAYWOOD COUNTY IN WEST TENNESSEE...
EASTERN SHELBY COUNTY IN WEST TENNESSEE...

AT 301 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE
HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED ALONG A LINE
EXTENDING FROM NEAR STANTON TO NEAR ARLINGTON...AND MOVING EAST AT 20
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHERN FAYETTE...SOUTHEASTERN TIPTON...NORTHWESTERN
HARDEMAN...SOUTHERN HAYWOOD AND EASTERN SHELBY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3565 8914 3539 8916 3531 8970 3542 8967
TIME...MOT...LOC 2001Z 253DEG 16KT 3545 8935 3533 8967
Local storm report, Mar 31, 3:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
304 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             MILLINGTON              35.33N 89.89W
03/31/2016  M0.88 INCH       SHELBY             TN   TRAINED SPOTTER

            NIKEL SIZED HAIL IN MILLINTON.

0115 PM     TSTM WND DMG     ATOKA                   35.45N 89.77W
03/31/2016                   TIPTON             TN   FIRE DEPT/RESCUE

            POWER POLES BLOWN OVER IN ATOKA.

0254 PM     HAIL             JACKSON                 35.63N 88.83W
03/31/2016  E1.00 INCH       MADISON            TN   PUBLIC

            QUARTER SIZED HAIL IN DOWNTOWN JACKSON

0256 PM     HAIL             2 N JACKSON             35.66N 88.83W
03/31/2016  E0.88 INCH       MADISON            TN   PUBLIC

            NICKEL SIZE HAIL ON INTERSTATE IN JACKSON

&&

TLSJR
Special weather statement, Mar 31, 3:14 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT THU MAR 31 2016

TNZ053-090>092-312100-
HARDIN TN-HARDEMAN TN-CHESTER TN-MCNAIRY TN-
314 PM CDT THU MAR 31 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

NORTHWESTERN HARDIN COUNTY IN WEST TENNESSEE...
NORTHERN HARDEMAN COUNTY IN WEST TENNESSEE...
SOUTHERN CHESTER COUNTY IN WEST TENNESSEE...
NORTHWESTERN MCNAIRY COUNTY IN WEST TENNESSEE...

AT 313 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING DIME SIZE
HAIL OR LARGER AND WINDS AT LEAST 45 MPH WAS LOCATED ALONG A LINE
EXTENDING FROM NEAR MASSEYVILLE TO 8 MILES SOUTHWEST OF
BOLIVAR...AND MOVING EAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN HARDIN...NORTHERN HARDEMAN...SOUTHERN CHESTER
AND NORTHWESTERN MCNAIRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3541 8833 3517 8867 3519 8918 3539 8881
TIME...MOT...LOC 2013Z 256DEG 33KT 3534 8875 3517 8908
Local storm report, Mar 31, 3:19 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND GST     JACKSON                 35.63N 88.83W
03/31/2016  E60.00 MPH       MADISON            TN   LAW ENFORCEMENT

            AN ESTIMATED WIND GUST OF 60 MPH IN DOWNTOWN JACKSON.

&&

TLSJR
Special weather statement, Mar 31, 3:20 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT THU MAR 31 2016

ARZ035-048-049-058-MSZ007-312100-
PHILLIPS AR-ST. FRANCIS AR-CROSS AR-LEE AR-TUNICA MS-
320 PM CDT THU MAR 31 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

NORTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 320 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR GARRET GROVE...OR
NEAR BRINKLEY...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN PHILLIPS...ST. FRANCIS...SOUTH CENTRAL
CROSS...LEE AND NORTHWESTERN TUNICA COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3500 9115 3500 9105 3511 9104 3531 9067
      3487 9046 3447 9105 3473 9105 3474 9110
      3487 9110 3487 9112 3491 9112 3491 9115
TIME...MOT...LOC 2020Z 239DEG 41KT 3485 9110

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:03 PM CDTSpecial Weather StatementMEGHardin27 min
Mar 30, 8:39 PM CDTSpecial Weather StatementMEGDyer51 min
Mar 30, 9:33 PM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale8 days
Mar 30, 10:11 PM CDTFlash Flood WarningMEGDyer, Lake, Lauderdale, Obion3 hr
Mar 31, 12:01 AM CDTFlash Flood WarningMEGShelby3 hr
Mar 31, 1:08 AM CDTFlash Flood WarningMEGFayette, Shelby3 hr
Mar 31, 1:36 AM CDTFlash Flood WarningMEGDyer, Fayette, Lake, Lauderdale, Obion, Shelby and 1 more3 hr
Mar 31, 2:22 AM CDTFlash Flood WarningMEGFayette, Haywood3 hr
Mar 31, 3:19 AM CDTFlash Flood WarningMEGShelby3 hr
Mar 31, 3:29 AM CDTRiver Flood WarningMEGObion, Weakley40 hr
Mar 31, 4:11 AM CDTFlash Flood WarningMEGFayette, Shelby64 min
Mar 31, 4:19 AM CDTFlash Flood WarningMEGDyer, Fayette, Haywood, Lake, Lauderdale, Obion and 2 more56 min
Mar 31, 6:44 AM CDTRiver Flood WarningMEGFayette, Shelby14 hr
Mar 31, 11:43 AM CDTSpecial Weather StatementMEGDyer, Lake, Obion47 min
Mar 31, 11:55 AM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale50 min
Mar 31, 12:27 PM CDTSpecial Weather StatementMEGTipton48 min
Mar 31, 12:40 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lauderdale34 min
Mar 31, 12:47 PM CDTSpecial Weather StatementMEGLake, Obion28 min
Mar 31, 12:50 PM CDTSevere Thunderstorm WarningMEGFayette, Lauderdale, Shelby, Tipton40 min
Mar 31, 1:26 PM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Shelby, Tipton49 min
Mar 31, 1:32 PM CDTSpecial Weather StatementMEGShelby28 min
Mar 31, 1:50 PM CDTSpecial Weather StatementMEGDyer25 min
Mar 31, 1:53 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby37 min
Mar 31, 2:11 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Madison49 min
Mar 31, 2:18 PM CDTSpecial Weather StatementMEGShelby27 min
Mar 31, 2:23 PM CDTAreal Flood AdvisoryMEGShelby, Tipton2 hr
Mar 31, 2:28 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman47 min
Mar 31, 2:46 PM CDTSevere Thunderstorm WarningMEGChester, Henderson, Madison44 min
Mar 31, 2:47 PM CDTRiver Flood WarningMEGDyer, Gibson, Obion4 days
Mar 31, 2:47 PM CDTRiver Flood WarningMEGDyer67 hr
Mar 31, 2:47 PM CDTRiver Flood WarningMEGMadison45 hr
Mar 31, 3:00 PM CDTSpecial Weather StatementMEGHardeman30 min
Mar 31, 3:01 PM CDTSpecial Weather StatementMEGHaywood29 min
Mar 31, 3:06 PM CDTAreal Flood AdvisoryMEGHaywood, Madison114 min
Mar 31, 3:14 PM CDTSpecial Weather StatementMEGHardeman46 min
Mar 31, 3:33 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy42 min
Mar 31, 3:38 PM CDTTornado WarningMEGDecatur, Hardin, Henderson32 min
Mar 31, 3:39 PM CDTTornado WarningMEGDecatur, Hardin, Henderson36 min
Mar 31, 4:09 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy66 min
Mar 31, 4:21 PM CDTSevere Thunderstorm WarningMEGHardin39 min
Mar 31, 4:29 PM CDTSevere Thunderstorm WarningMEGShelby46 min
Mar 31, 4:38 PM CDTAreal Flood AdvisoryMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy2 hr
Mar 31, 4:40 PM CDTSevere Thunderstorm WarningMEGHardin35 min
Mar 31, 5:13 PM CDTSpecial Weather StatementMEGHardin, McNairy62 min
Mar 31, 5:14 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby46 min
Mar 31, 5:36 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby39 min
Mar 31, 5:40 PM CDTRiver Flood WarningMEGFayette, Shelby24 hr
Mar 31, 6:12 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman35 min
Mar 31, 6:42 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.